Alert archive / Florida / Flash Flood Warnings in 2022
Flash Flood Warning 52, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Sep 10, 2022, 11:10 AM EDT for Jefferson County, Taylor County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 10, 2022, 11:10 AM EDT (15:10 UTC)
- Expired
- Sep 10, 2022, 2:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Jefferson County, FL, Taylor County, FL
The radar
The Tallahassee radar (KTLH), 60 km from the middle of the area, began a volume at 15:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 3.2 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 274 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 776 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
223
WGUS52 KTAE 101510
FFWTAE
FLC065-123-101815-
/O.NEW.KTAE.FF.W.0052.220910T1510Z-220910T1815Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1110 AM EDT Sat Sep 10 2022
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southwestern Jefferson County in Big Bend Florida...
West Central Taylor County in Big Bend Florida...
* Until 215 PM EDT.
* At 1110 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 5 inches of rain
have fallen in the last 3 Hours. Flash flooding is ongoing or
expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Econfina, Scanlon and Hampton Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3010 8407 3021 8406 3008 8363 2994 8373
2998 8381 2999 8382 2999 8383 2999 8384
3000 8384 3000 8385
FLASH FLOOD...RADAR INDICATED
$$
KRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 10, 10:58 AM EDT, 12 minutes earlier.
Area forecast discussion, Sep 10, 10:58 AM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 1058 AM EDT Sat Sep 10 2022 .UPDATE... With persistent showers coming onshore, cloud cover has been extensive across the region thus temps have been running a few degrees cooler than expected. Thus, temps were nudged down a few degrees through the next few hours to match current observations. Otherwise, PoPs were nudged down a bit across the NW portion of the area as the main moisture axis is oriented SW to NE. && .PREV DISCUSSION [705 AM EDT]... .NEAR TERM [Through Tonight]... The peak of our multi-day heavy rainfall event is on the way today. An uncommonly amplified southern stream cutoff low over SE Louisiana has placed the forecast area under a wide corridor of very moist southerly flow aloft. This southerly flow extends deep into the tropics, reaching as far as Central America. Satellite- derived PW imagery shows 2.1-2.2 inch PW values streaming north through the eastern Gulf. Within that long fetch of southerly flow, we are closely watching a shortwave that moved north past the Yucatan Channel last evening and is now moving northward through the eastern Gulf. The large- scale lift is supporting a corresponding enhancement of thunderstorms, roughly at the same latitude as Naples as of 330 am EDT. This area of lift and enhanced storms will zip north and spread a wide coverage of rain and embedded heavy thunderstorms onshore the Big Bend and Panhandle as we head toward sunrise. The latest runs of the HRRR paint the axis of heaviest rain over Taylor County later this morning, but that axis could really be about anywhere along the Big Bend or eastern Panhandle. Further rainfall enhancement could occur near a warm-front-like surface boundary and wind shift that currently extends from about Panama City to near Valdosta. Heaviest rain should be focused in a few pockets along and south of I-10, and from Panama City eastward. In these pockets an additional 4-6 inches of rain is likely. A spot or two could get even more. Keep in mind that Apalachicola, Panama City and parts of Gulf County picked up a lot of rain on Friday, so these places will be vulnerable to additional rain today. The existing Flood Watch can continue as is, with no adjustments needed. A few pockets of heavy rain will probably occur over our Georgia counties too, but coverage and confidence fall short of what is needed for a Flood Watch. SPC has placed areas east of a Tallahassee-to-Tifton line in a Marginal Risk of severe weather today. The concern is with that warm-front-like boundary as it lifts north today. The surface wind shift along the boundary could locally enhance the low-level wind profile enough to help spin up a brief, weak tornado. This would be especially true if the sun can strategically peek through the clouds today and destabilize the low levels. Once that shortwave is exiting the region early this evening, a lull in the shower and thunderstorm activity is expected this evening, and flow aloft will turn from southerly to southwesterly. In the southwest flow late tonight, nocturnal thunder development over the warm Gulf waters will start to affect coastal communities in the pre-sunrise hours Sunday. .SHORT TERM [Sunday Through Monday]... The heavy rain threat is expected to last at least one more day across the area on Sunday before conditions begin to improve at the start of the upcoming week. The upper level low that's been off to our west the last few days will deamplify and lift out of the region by Monday. Before this upper level low moves out, the steady fire hose of deep-layer tropical moisture from the south will remain in place with numerous showers and storms again expected early Sunday into the afternoon. The flooding threat will remain highest on our coastal regions where low level convergence along the coast will be maximized, but a threat for flooding rain will remain possible inland as morning convection lifts northward through the day. Widespread rainfall amounts of 1 to 3 inches are anticipated, but localized amounts of 2 to 5 inches can't be ruled out along the coastal areas and in any training storms that move inland on Sunday. Convection will begin to diminish Sunday evening as the upper level low begins to move out and instability decreases. More storms will develop overnight Sunday and into early Monday morning along the coastal areas, but with the trough axis weakening and nearly east of the area by Monday morning, we'll likely see lower coverage across our marine and coastal zones. Drier mid-level air begins to move in Monday afternoon which will bring more scattered coverage of showers and storms. This should begin to decrease the flood threat across the area. .LONG TERM [Monday Night Through Saturday]... As an upper level trough over the northern US pivots east through the middle of the week, drier mid-level air will filter into the region from the northwest. This will bring a reduction in rain chances through the middle of the week, especially across our AL/GA counties while isolated to scattered storms will likely continue in a diurnal fashion across Florida on Tuesday and Wednesday. Towards the end of the upcoming week, as an upper level ridge builds across the central US, the local area could see a return to above normal rain chances as another upper level low develops across the southeast. Unlike the previous one, it doesn't appear this upper level low will have the deep tropical moisture from the southwest Caribbean, but it could still act to increase rain chances each afternoon by the end of the week. .AVIATION... [Through 12Z Sunday] A large area of rain and embedded thunder will blossom and move north off the Gulf during the course of this morning, affecting all terminals during the day ahead. A lull in convection is expected this evening, then an uptick overnight. In addition, a warm front type feature will move north from near the FL state line across terminals to the north. Currently, cigs of 004-010 are observed north of this feature and will help to hold cigs down through until late in the day. .MARINE... Winds will be around 15 knots along with 2 to 4 foot seas through this afternoon which will lead to cautionary level conditions today. Winds and seas lighten some through the beginning of next week with drier conditions moving in through the middle of the week. .FIRE WEATHER... Widespread wetting rain are expected over our Florida districts today, with pockets of wetting rain over Alabama and Georgia districts. Some of the rain will be heavy enough in spots for flash flooding. Given the heavy rain, thick cloud cover, and high humidity, fire weather concerns are low. .HYDROLOGY... An active pattern will continue through the rest of the weekend with multiple rounds of showers and thunderstorms. Additional widespread rainfall amounts of 2-5 inches are possible along coastal areas, mainly from Apalachicola eastward, Further inland, amounts decrease to 1-3 inches along I-10 in the Florida Big Bend. Additionally we will need to monitor the potential for localized higher amounts, especially if some stronger convective bands train or anchor along the immediate coast. Isolated higher amounts of 5 to 7 inches can't be ruled out through the remainder of the weekend. These higher amounts could lead to flash flooding with the greatest threat along the coast. Not everyone will see flooding in the watch area, but it's likely some locations within the watch area will see those isolated higher end rainfall amounts. Folks should continue to monitor the conditions through the weekend, especially if you live in a flood prone area. The riverine flood threat will be confined to our smaller creeks and rivers along the coast, like the Sopchoppy, Aucilla, St Marks, and Steinhatchee Rivers. With the current rainfall amounts, only minor riverine flooding would be expected in these basins. However, amounts that exceed 5-7 inches could bring moderate riverine flooding in play for these basins. A Coastal Flood Advisory is in effect from about Carrabelle eastward to the Suwanee River. The main concern is with the afternoon high tide, which is the higher of the two high tides today. Already, the Spring Creek Boat Ramp east of Saint Marks is near criteria for minor coastal flooding with the lower morning high tide that is now underway. GFS-based storm surge guidance for Saint Marks has increased to a 2-foot forecast anomaly around the time of afternoon high tide. Buoy 42036 has recently increased to a 16-knot south wind with a period of 6 seconds. This should help to push a bit more water onto Apalachee Bay shorelines today. All things said, confidence has further increased in minor coastal flooding around Apalachee Bay during the afternoon high tide. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 82 72 85 72 89 / 90 50 80 40 50 Panama City 85 74 86 74 88 / 80 60 70 40 50 Dothan 83 72 84 70 86 / 80 30 60 20 50 Albany 82 72 84 71 87 / 90 40 70 20 50 Valdosta 82 72 85 72 87 / 90 40 80 30 60 Cross City 85 73 88 73 88 / 90 60 80 50 70 Apalachicola 84 76 85 75 86 / 90 70 80 60 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...GA...None. AL...None. GM...None. && UPDATE...Oliver NEAR TERM...Haner SHORT TERM...Dobbs LONG TERM...Dobbs AVIATION...Haner MARINE...Dobbs FIRE WEATHER...Haner HYDROLOGY...Dobbs/Haner
In the hours before
Special weather statement, Sep 10, 6:13 AM EDT, 4 hours 57 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
613 AM EDT Sat Sep 10 2022
FLZ028-034-128-134-101100-
Coastal Dixie FL-Inland Taylor FL-Inland Dixie FL-Coastal Taylor FL-
613 AM EDT Sat Sep 10 2022
...A strong thunderstorm will impact portions of northern Dixie and
southeastern Taylor Counties through 700 AM EDT...
At 613 AM EDT, Doppler radar was tracking a strong thunderstorm near
Horseshoe Point, or 12 miles south of Steinhatchee, moving northeast
at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Steinhatchee, Cross City, Horseshoe Point, Horseshoe Beach, Tennille,
Shamrock, Hines, Jonesboro, Clara, Cross City Airport, Eugene and
Jena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2950 8347 2960 8349 2962 8352 2983 8339
2983 8335 2982 8335 2982 8333 2981 8321
2971 8301 2937 8327
TIME...MOT...LOC 1013Z 212DEG 12KT 2950 8333
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 4:33 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 19 hr |
| Sep 10, 5:28 AM EDT | Special Marine Warning | TAE | 62 min | |
| Sep 10, 6:13 AM EDT | Special Weather Statement | TAE | Dixie | 47 min |
| Sep 10, 6:54 AM EDT | Areal Flood Advisory | TAE | Dixie | 3 hr |
| Sep 10, 7:32 AM EDT | Flash Flood Warning | TAE | Dixie | 3 hr |
| Sep 10, 8:01 AM EDT | Special Marine Warning | TAE | 29 min | |
| Sep 10, 9:16 AM EDT | Areal Flood Advisory | TAE | Jefferson, Madison, Taylor | 3 hr |
| Sep 10, 10:13 AM EDT | Special Marine Warning | TAE | 32 min | |
| Sep 10, 10:52 AM EDT | Special Marine Warning | TAE | 53 min | |
| Sep 10, 11:40 AM EDT | Special Marine Warning | TAE | 95 min | |
| Sep 10, 11:52 AM EDT | Special Marine Warning | TAE | 83 min | |
| Sep 10, 12:30 PM EDT | Special Weather Statement | TAE | Taylor | 30 min |
| Sep 10, 2:33 PM EDT | Areal Flood Advisory | TAE | Bay | 57 min |
| Sep 10, 4:46 PM EDT | Areal Flood Advisory | TAE | Walton | 119 min |
| Sep 10, 5:50 PM EDT | Special Weather Statement | TAE | Dixie | 25 min |
| Sep 10, 6:13 PM EDT | Special Weather Statement | TAE | Dixie | 47 min |
Nearby
Flash Flood Warnings in Florida, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.